zbMATH — the first resource for mathematics

A simple method for finite range decomposition of quadratic forms and Gaussian fields. (English) Zbl 1347.60037
Summary: We present a simple method to decompose the Green forms corresponding to a large class of interesting symmetric Dirichlet forms into integrals over symmetric positive semi-definite and finite range (properly supported) forms that are smoother than the original Green form. This result gives rise to multiscale decompositions of the associated Gaussian free fields into sums of independent smoother Gaussian fields with spatially localized correlations. Our method makes use of the finite propagation speed of the wave equation and Chebyshev polynomials. It improves several existing results and also gives simpler proofs.

60G15 Gaussian processes
60G60 Random fields
35J08 Green’s functions for elliptic equations
Full Text: DOI arXiv
[1] Adams, S., Kotecký, R., Müller, S.: Finite range decomposition for families of gradient Gaussian measures. App. J. Funct. Anal (2012) · Zbl 1132.60072
[2] Ahlfors, L.: Complex analysis, 3rd edn. McGraw-Hill Book Co., New York (1978). An introduction to the theory of analytic functions of one complex variable, International Series in Pure and Applied Mathematics · Zbl 1157.82304
[3] Alinhac, S.: Hyperbolic partial differential equations. Universitext. Springer, Dordrecht (2009) · Zbl 1178.35001
[4] Brydges, D.: Lectures on the renormalisation group. In: Statistical mechanics, IAS/Park City Math. Ser., vol. 16, pp. 7-93. American Mathematical Society, Providence (2009) · Zbl 1186.82033
[5] Brydges, D; Fröhlich, J; Spencer, T, The random walk representation of classical spin systems and correlation inequalities, Comm. Math. Phys., 83, 123-150, (1982)
[6] Brydges, D; Guadagni, G; Mitter, P, Finite range decomposition of Gaussian processes, J. Statist. Phys., 115, 415-449, (2004) · Zbl 1157.82304
[7] Brydges, D; Imbrie, J; Slade, G, Functional integral representations for self-avoiding walk, Probab. Surv., 6, 34-61, (2009) · Zbl 1193.82014
[8] Brydges, D; Mitter, P, On the convergence to the continuum of finite range lattice covariances, J. Statist. Phys., 147, 716-727, (2012) · Zbl 1252.82013
[9] Brydges, D., Slade, G.: Weakly self-avoiding walk in dimensions four and higher: a renormalisation group analysis. In preparation (2012) · Zbl 1230.82028
[10] Brydges, D; Talarczyk, A, Finite range decompositions of positive-definite functions, J. Funct. Anal., 236, 682-711, (2006) · Zbl 1097.43002
[11] Carne, T.: A transmutation formula for Markov chains. Bull. Sci. Math. (2) 109(4), 399-405 (1985). · Zbl 0584.60078
[12] Cheeger, J; Yau, S, A lower bound for the heat kernel, Comm. Pure Appl. Math., 34, 465-480, (1981) · Zbl 0481.35003
[13] Chen, Z.Q., Fukushima, M.: Symmetric Markov processes, time change, and boundary theory, London Mathematical Society Monographs Series, vol. 35. Princeton University Press, Princeton (2012) · Zbl 1253.60002
[14] Dynkin, E, Markov processes as a tool in field theory, J. Funct. Anal., 50, 167-187, (1983) · Zbl 0522.60078
[15] Dynkin, E, Gaussian and non-Gaussian random fields associated with Markov processes, J. Funct. Anal., 55, 344-376, (1984) · Zbl 0533.60061
[16] Dynkin, E, Polynomials of the occupation field and related random fields, J. Funct. Anal., 58, 20-52, (1984) · Zbl 0552.60075
[17] Fefferman, C.: Pointwise convergence of Fourier series. Ann. of Math. 98(2),551-571 (1973) · Zbl 0268.42009
[18] Fefferman, C; Llave, R, Relativistic stability of matter. I, Rev. Mat. Iberoamericana, 2, 119-213, (1986) · Zbl 0602.58015
[19] Fukushima, M., Oshima, Y., Takeda, M.: Dirichlet forms and symmetric Markov processes, de Gruyter Studies in Mathematics, vol. 19, extended edn. Walter de Gruyter & Co., Berlin (2011) · Zbl 1227.31001
[20] Gneiting, T, Radial positive definite functions generated by euclid’s hat, J. Multivariate Anal., 69, 88-119, (1999) · Zbl 0937.60007
[21] Gneiting, T.: Criteria of Pólya type for radial positive definite functions. Proc. Amer. Math. Soc. 129(8), 2309-2318 (2001) (electronic) · Zbl 1008.42012
[22] Hainzl, C; Seiringer, R, General decomposition of radial functions on \({\mathbb{R}}^{n}\) and applications to \(N\)-body quantum systems, Lett. Math. Phys., 61, 75-84, (2002) · Zbl 1016.81059
[23] Hofmann, S; Kim, S, Gaussian estimates for fundamental solutions to certain parabolic systems, Publ. Mat., 48, 481-496, (2004) · Zbl 1061.35023
[24] Kim, S, Gaussian estimates for fundamental solutions of second order parabolic systems with time-independent coefficients, Trans. Am. Math. Soc., 360, 6031-6043, (2008) · Zbl 1156.35005
[25] Lax, P.: Hyperbolic partial differential equations, Courant Lecture Notes in Mathematics, vol. 14. New York University Courant Institute of Mathematical Sciences, New York (2006). With an appendix by Cathleen S. Morawetz · Zbl 1156.35005
[26] Nash, J, Continuity of solutions of parabolic and elliptic equations, Am. J. Math., 80, 931-954, (1958) · Zbl 0096.06902
[27] Pólya, G.: Remarks on characteristic functions. In: Proceedings of the Berkeley Symposium on Mathematical Statistics and Probability, 1945, 1946, pp. 115-123. University of California Press, Berkeley and Los Angeles (1949) · Zbl 0552.60075
[28] Reed, M., Simon, B.: Methods of modern mathematical physics. II. Fourier analysis, self-adjointness. Academic Press [Harcourt Brace Jovanovich Publishers], New York (1975) · Zbl 0308.47002
[29] Reed, M., Simon, B.: Methods of modern mathematical physics. I, second edn. Academic Press Inc. [Harcourt Brace Jovanovich Publishers], New York (1980). Functional analysis
[30] Sheffield, S, Gaussian free fields for mathematicians, Probab. Theory Relat Field, 139, 521-541, (2007) · Zbl 1132.60072
[31] Sikora, A, Riesz transform, Gaussian bounds and the method of wave equation, Math. Z., 247, 643-662, (2004) · Zbl 1066.58014
[32] Simon, B.: Functional integration and quantum physics, Pure and Applied Mathematics, vol. 86. Academic Press Inc. [Harcourt Brace Jovanovich Publishers], New York (1979) · Zbl 0434.28013
[33] Symanzik, K; Jost, R (ed.), Euclidean quantum field theory, (1969), New York
[34] Varopoulos, N.: Long range estimates for Markov chains. Bull. Sci. Math. (2) 109(3), 225-252 (1985) · Zbl 0583.60063
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.